Rendiconti del Seminario Matematico della Università di Padova


Full-Text PDF (138 KB) | Metadata | Table of Contents | RSMUP summary
Volume 142, 2019, pp. 93–102
DOI: 10.4171/RSMUP/32

Published online: 2019-06-11

$\mathbb ZR$ and rings of Witt vectors $W_S(R)$

Christopher Deninger[1] and Anton Mellit[2]

(1) Universität Münster, Germany
(2) Universität Wien, Austria

Using $\lambda$ operations, we give some results on the kernel of the natural map from the monoid algebra $\mathbb ZR$ of a commutative ring $R$ to the ring of $S$-Witt vectors of $R$. As a byproduct we obtain a very natural interpretation of a power series used by Dwork in his proof of the rationality of zeta functions for varieties over finite fields.

Keywords: Witt vectors, monoid rings, lambda rings

Deninger Christopher, Mellit Anton: $\mathbb ZR$ and rings of Witt vectors $W_S(R)$. Rend. Sem. Mat. Univ. Padova 142 (2019), 93-102. doi: 10.4171/RSMUP/32